Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jamie10

In our heads?

I am almost sure that after taking accutane, the healing of my skin has become a lot poorer. I compare the rate of healing to someone like my brother and it is PATHETIC. There could however be numerous reasons as to why my red marks appear to linger forever, and why I see scars developing..

My complexion is A LOT whiter, due to avoiding sunlight.

I pay much closer attention now (being paranoid)

Who knows? It is hard to say, but I am so depressed to think that I will scar from anything because of accutane. There is nothing worse then thinking "what if", what if I never took accutane? Would I have scar free skin? Would i have to worry about any mark on my face not heling properly?

I'd just like some evidence on this matter, and if they're is anything people like me can do. I've been wanting to say this for ages, and get it off my chest.... It's so depressing being the only person I see at school, my age, with skin like this. It sucks. My life has been on hold for 2 years, and I know I can't move on until I have decent skin. Those were my thoughts before accutane and even now. But now, post-accutane, I appear to scar MUCH easier... I've been told, "it's in your head" by a derm.....

Share this post


Link to post
Share on other sites

hi, it is definitely not in your head because im going through the same thing. My skin has no healing powers since taking Accutane. Funnily enough my dermatologist said a similar thing, that i should feel lucky that it wasn`t worse. I would not have any scars if it weren`t for Accutane, i have had acne for 7 years and never scarred once until i downed these f*cking capsules. I`ve said it once and i`ll say it again, if i see that derm walking the street she`ll die. She used my skin to make herself money....in fact I know where she lives, i might just wait outside and gun her down when she tries to go to work.....hahahaha

These f*cking dermatologists will tell you anything to deflect the blame to something else. Such as, well it would have happened if you hadn`t have taken Accutane and it would be worse. what a bunch of BS....i have another idea mrs derm i`m going to put a load of holes in your ugly f*cking face so you know what you`ve done to me....wuhahah

Share this post


Link to post
Share on other sites

I don't think there is any debate that Accutane can cause healing problems. The side effects are supposed to resolve themselves within 6 months of finishing treatment. Unfortunately, everyone is different. It may take longer for you.

However, there's no guarantee that your scarring would be better if you never took accutane. For example, I scarred quite badly from non-cystic acne....but not right away At first (i.e. age 12), I did not scar at all. Then (i.e. age 16 onwards) I would scar much more easily. This was well before I ever took accutane. My sister, luckily for her, has skin that does not scar at all! She heals beautifully.

I'm not going to say Accutane is a perfect drug, but it was a life saver for me. I'm being literal about this as I probably would have ended my life if there was nothing had helped improve my acne.

Share this post


Link to post
Share on other sites

I, too, took Accutane. I tried nearly every medication for acne and Accutane was a last resort. I had 2 courses and tolerated it well. It did clear up the majority of my acne. It can stay in your system for 6mos to longer. It is stored in the liver. I've been off for nearly 2 years and just recently think my skin is returning to its pre-Accutane state. I can definetly say it has "changed" my skin in the way it heals. I feel that most of my scars were post-Accutane. I, too, wonder if I didn't take it would I have these scars and I think not, but I would be miserable with acne. A no-win situation it seems sad.gif ](*,) :-({|=

Sapphire

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×